MAUDE Adverse Event Report: SYNTHES GMBH HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 314.468
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that before surgery on (b)(6) 2023, it was found that the sleeve was unable to be engaged with the screwdriver.Another device was used for the procedure, and the procedure was completed successfully with no delay.The patient status was reported to be stable.This report involves one holding sleeve for stardrive screwdriver shaft t8.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the hold-sl f/scr ø2.4 t8 f/scrdriver shafts, no issues or signs of malfunction were observed.A dimensional inspection was performed for the hold-sl f/scr ø2.4 t8 f/scrdriver shafts and met specifications.A functional test was unable to be performed since mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the hold-sl f/scr ø2.4 t8 f/scrdriver shafts would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: - holding sleeve ø2.4 locking screw 314_468_susa rev.H (current) / rev.F (manufactured) - collet(current) / rev.C (manufactured).Dimensional inspection: drawing: rev.D specified dimensions: outer diameter of the prong tip assembly = inner diameter of the proximal insertion hole measured dimensions: outer diameter of the prong tip assembly = (conforming) inner diameter of the proximal insertion hole (conforming) device used: mitutoyo digimatic caliper (b)(4).H4, h6 part # 314.468, synthes lot # 6551013, supplier lot # n/a, release to warehouse date: 04 jan 2011, manufactured by: synthes jennersville.No non conformance reports were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17371304
Report Number8030965-2023-09089
Device Sequence Number7061507
Product Code FZX
UDI-Device Identifier07611819781351
UDI-Public(01)07611819781351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.468
Device Lot Number6551013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS
Patient SexUnknown